MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. PATIENT CONNECTOR CLIP (NON-STERILE); SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. PATIENT CONNECTOR CLIP (NON-STERILE); SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Catalog Number 04-9100-1
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 02/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility clinical manager reported that a blood leak occurred during the patient¿s hemodialysis (hd) treatment.The blood leak occurred due to a separation between the patient¿s venous line on the combiset and the arterial catheter port on the patient¿s central venous catheter (cvc).Per the nursing notes, a hemosafe was in place, however, the clinical manager reported that the hemosafe was not found and was unsure if it was used.Treatment was stopped and the patient's lines were clamped.The patient was reported to be hypotensive with a blood pressure of 88/69.The patient became clammy and began to stare off.Normal saline was administered (350 ml) and the patient was noted to be alert and responsive.Per the medical records, the patient was set up with new supplies and treatment was resumed.The clinical manager reported that the patient recovered from the event and was sent home.The clinical manager stated that an additional treatment was recommended, however, the patient declined.Per the medical records, the patient¿s estimated blood loss (ebl) was reported to be 200 ml.The central venous catheter used by the patient is a non-fresenius device.The clinical manager reported that the complaint device was not found, thus is not available to be returned to the manufacturer for physical evaluation.
 
Event or Problem Description
The treatment began at 11:28 with blood pressure (bp) 125/62, pulse 54 and 300ml normal saline (ns) given.At 14:40 there was an arterial collapse, the arterial and venous lines were reversed and the hemaclip was in place.At 14:43 the venous line separated from the arterial catheter port.200 ml of blood loss was reported.Patient¿s bp was 122/79 and dropped to 88/69.Oxygen was administered via nasal cannula at 2l/min.The patient was given 350ml of ns via iv line to the venous port.The patient responded and was alert and awake.At 14:50 patient was re-setup and treatment resumed.The patient¿s bp was 111/49 and the uf was on.Again at 15:25 the patient had a drop in bp 86/47.Uf was turned off.Hd therapy continued with uf off and no additional issues.Treatment ended at 16:00 and the patient was stable and released home.A temporal relationship with the adverse events of the patient¿s blood loss and hypotension and the fresenius blood lines and hemaclip exist.However, there is no documentation of any defects at the connection site of the venous blood line.It was reported in the documentation that the separation was a result of ¿failure to tighten connections securely¿.Per the clinical manager, it is not known if the hemaclip was actually in place as it was not seen during or after the event.The adverse events were a direct result of the patient¿s dialysis venous line becoming unsecure and detaching from the catheter connection leading to the blood loss and hypotension.
 
Additional Manufacturer Narrative
As the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
PATIENT CONNECTOR CLIP (NON-STERILE)
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key7340239
Report Number8030665-2018-00378
Device Sequence Number19118618
Product Code FJK
UDI-Device Identifier00840861100828
UDI-Public00840861100828
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K001873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04-9100-1
Device Lot Number17ER06007
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEXTROSE (100); FRESENIUS 180NRE DIALYZER; FRESENIUS 2008K MACHINE; GRANUFLO (G3251) 3K
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight102